An erythema multiforme-like eruption caused by exposure to 1-chloromethylnaphthalene.
Urano S. Tokura Y.
Department of Dermatology, Ensyu General Hospital, Hamamatsu, Japan.
A young male patient developed an erythema multiforme-like eruption following an accidental exposure to 1-chloromethylnaphthalene (1-CMN). In addition to the skin lesion, he suffered from liver involvement and tear insufficiency. Positive results of a patch test with 1-CMN and an in vitro lymphocyte transformation test suggested that direct exposure of the skin to chemical compounds was the probable cause of his symptoms.
Metastasis of esophageal carcinoma manifesting as whitlow-like lesions.
Department of Dermatology, Hitachi General Hospital, Ibaraki, Japan.
A rare case of phalangeal metastasis of esophageal carcinoma in an 81-year-old man is described. The patient developed a tender, red, and swollen right index finger. From the clinical features, he was erroneously diagnosed with whitlow at first and treated with antibiotics with no success. A bone X-ray showed that the distal phalanx of the index finger was completely dissolved. Histopathological examination revealed proliferation of squamous cell carcinoma into the deep dermis. It is important to understand that the phalangeal metastases commonly display inflammatory symptoms that mimic acute infection.